The wrong type or dose of medication can be deadly for a patient. Unfortunately, prescription errors are all too common. According to the National Center for Biotechnology Information (NCBI), prescription errors account for 70% of medication errors that could potentially result in adverse effects.
Learn three common causes of this dangerous mistake.
#1. Inadequate Knowledge of Medications
There are only so many different ways to design a pill. And, prescription names can be long and complicated. So, if a pharmacist does not have adequate knowledge of the medications they are providing to patients, they can easily confuse one medication with another—potentially leading to a deadly error.
#2. Confusing or Unsafe Work Environment
If a pharmacy is disorganized or medication is stored improperly, prescriptions can get mixed together or lose their potency. Such mishandling of medications can result in a patient receiving the wrong prescription or one that no longer works.
#3. Poor Handwriting
Doctors are notorious for illegible handwriting. It’s possible that a confusing prescription can cause a pharmacist to give the wrong type or dose of medication to a patient. While many hospitals have avoided this issue by using digital prescriptions, some facilities still operate the old-fashioned way.
Harmed by a Prescription Error? Contact Us Today
If you or someone you love has been harmed after receiving the wrong type or dose of medication, our team at Kershaw Talley Barlow can help protect your rights. Our attorneys have over 100 years of combined experience ready to work for you.
Call Kershaw Talley Barlow at (916) 520-6639 to schedule a free consultation.